Partial regularity of minimizers of higher order integrals with (p,q)-growth
ESAIM: Control, Optimisation and Calculus of Variations, Volume 17 (2011) no. 2, pp. 472-492.

We consider higher order functionals of the form F[u]= Ω f(D m u)dxforu: n Ω N , where the integrand f: m ( n , N ) , m 1 is strictly quasiconvex and satisfies a non-standard growth condition. More precisely we assume that f fulfills the (p, q)-growth condition

γ|A| p f(A)L(1+|A| q )forallA m ( n , N ),
with γ, L > 0 and 1<pq<minp + 1 n , 2n-1 2n-2 p. We study minimizers of the functional F[·] and prove a partial C loc m,α -regularity result.

DOI: 10.1051/cocv/2010016
Classification: 49N60,  49N99,  49J45
Keywords: higher order functionals, non-standard growth, regularity theory
@article{COCV_2011__17_2_472_0,
     author = {Schemm, Sabine},
     title = {Partial regularity of minimizers of higher order integrals with $(p, q)$-growth},
     journal = {ESAIM: Control, Optimisation and Calculus of Variations},
     pages = {472--492},
     publisher = {EDP-Sciences},
     volume = {17},
     number = {2},
     year = {2011},
     doi = {10.1051/cocv/2010016},
     zbl = {1248.49053},
     language = {en},
     url = {http://www.numdam.org/articles/10.1051/cocv/2010016/}
}
TY  - JOUR
AU  - Schemm, Sabine
TI  - Partial regularity of minimizers of higher order integrals with $(p, q)$-growth
JO  - ESAIM: Control, Optimisation and Calculus of Variations
PY  - 2011
DA  - 2011///
SP  - 472
EP  - 492
VL  - 17
IS  - 2
PB  - EDP-Sciences
UR  - http://www.numdam.org/articles/10.1051/cocv/2010016/
UR  - https://zbmath.org/?q=an%3A1248.49053
UR  - https://doi.org/10.1051/cocv/2010016
DO  - 10.1051/cocv/2010016
LA  - en
ID  - COCV_2011__17_2_472_0
ER  - 
%0 Journal Article
%A Schemm, Sabine
%T Partial regularity of minimizers of higher order integrals with $(p, q)$-growth
%J ESAIM: Control, Optimisation and Calculus of Variations
%D 2011
%P 472-492
%V 17
%N 2
%I EDP-Sciences
%U https://doi.org/10.1051/cocv/2010016
%R 10.1051/cocv/2010016
%G en
%F COCV_2011__17_2_472_0
Schemm, Sabine. Partial regularity of minimizers of higher order integrals with $(p, q)$-growth. ESAIM: Control, Optimisation and Calculus of Variations, Volume 17 (2011) no. 2, pp. 472-492. doi : 10.1051/cocv/2010016. http://www.numdam.org/articles/10.1051/cocv/2010016/

[1] E. Acerbi and N. Fusco, Semicontinuity problems in the calculus of variations. Arch. Ration. Mech. Anal. 86 (1984) 125-145. | MR | Zbl

[2] E. Acerbi and N. Fusco, A regularity theorem for minimizers of quasiconvex integrals. Arch. Ration. Mech. Anal. 99 (1987) 261-281. | MR | Zbl

[3] E. Acerbi and N. Fusco, Regularity for minimizers of non-quadratic functionals: the case 1<p<2. J. Math. Anal. Appl. 140 (1989) 115-135. | MR | Zbl

[4] E. Acerbi and N. Fusco, Partial regularity under anisotropic (p, q) growth conditions. J. Differ. Equ. 107 (1994) 46-67. | MR | Zbl

[5] E. Acerbi and G. Mingione, Regularity results for a class of quasiconvex functionals with nonstandard growth. Ann. Scuola Norm. Sup. Pisa Cl. Sci. IV 30 (2001) 311-339. | Numdam | MR | Zbl

[6] J.M. Ball and F. Murat, W1,p-quasiconvexity and variational problems for multiple integrals. J. Funct. Anal. 58 (1984) 225-253. | MR | Zbl

[7] M. Bildhauer and M. Fuchs, Partial regularity for variational integrals with (s, µ, q)-growth. Calc. Var. Partial Differ. Equ. 13 (2001) 537-560. | MR | Zbl

[8] M. Bildhauer and M. Fuchs, C1, α-solutions to non-autonomous anisotropic variational problems. Calc. Var. Partial Differ. Equ. 24 (2005) 309-340. | MR | Zbl

[9] G. Bouchitté, I. Fonseca and J. Malý, The effective bulk energy of the relaxed energy of multiple integrals below the growth exponent. Proc. Roy. Soc. Edinburgh Sect. A 128 (1998) 463-479. | MR | Zbl

[10] M. Carozza and A. Passarelli Di Napoli, Partial regularity for anisotropic functionals of higher order. ESAIM: COCV 13 (2007) 692-706. | Numdam | MR | Zbl

[11] M. Carozza, N. Fusco and G. Mingione, Partial regularity of minimizers of quasiconvex integrals with subquadratic growth. Ann. Mat. Pura Appl. IV 175 (1998) 141-164. | MR | Zbl

[12] G. Cupini, M. Guidorzi and E. Mascolo, Regularity of minimizers of vectorial integrals with p-q growth. Nonlinear Anal., Theory Methods Appl. 54 (2003) 591-616. | MR | Zbl

[13] F. Duzaar and M. Kronz, Regularity of ω-minimizers of quasi-convex variational integrals with polynomial growth. Differ. Geom. Appl. 17 (2002) 139-152. | MR | Zbl

[14] F. Duzaar and K. Steffen, Optimal interior and boundary regularity for almost minimizers to elliptic variational integrals. J. Reine Angew. Math. 546 (2002) 73-138. | MR | Zbl

[15] F. Duzaar, A. Gastel and J. Grotowski, Partial regularity for almost minimizers of quasi-convex integrals. SIAM J. Math. Anal. 32 (2000) 665-687. | MR | Zbl

[16] F. Duzaar, J. Grotowski and M. Kronz, Regularity of almost minimizers of quasi-convex variational integrals with subquadratic growth. Ann. Mat. Pura Appl. IV 184 (2005) 421-448. | MR | Zbl

[17] L. Esposito and G. Mingione, Relaxation results for higher order integrals below the natural growth exponent. Differ. Integral Equ. 15 (2002) 671-696. | MR | Zbl

[18] L. Esposito, F. Leonetti and G. Mingione, Regularity results for minimizers of irregular integrals with (p, q) growth. Forum Math. 14 (2002) 245-272. | MR | Zbl

[19] L. Esposito, F. Leonetti and G. Mingione, Sharp regularity for functionals with (p, q) growth. J. Differ. Equ. 204 (2004) 5-55. | MR | Zbl

[20] L.C. Evans, Quasiconvexity and partial regularity in the calculus of variations. Arch. Ration. Mech. Anal. 95 (1986) 227-252. | MR | Zbl

[21] I. Fonseca and J. Malý, Relaxation of multiple integrals below the growth exponent. Ann. Inst. Henri Poincaré Anal. Non Linéaire 14 (1997) 309-338. | Numdam | MR | Zbl

[22] I. Fonseca and J. Malý, From jacobian to hessian: distributional form and relaxation. Riv. Mat. Univ. Parma 4 (2005) 45-74. | MR | Zbl

[23] N. Fusco and J. Hutchinson, C1, α partial regularity of functions minimising quasiconvex integrals. Manuscr. Math. 54 (1984) 121-143. | MR | Zbl

[24] M. Giaquinta, Multiple integrals in the calculus of variations and nonlinear elliptic systems. Princeton University Press, Princeton (1983). | MR | Zbl

[25] M. Giaquinta, Growth conditions and regularity, a counterexample. Manuscr. Math. 59 (1987) 245-248. | MR | Zbl

[26] M. Giaquinta and G. Modica, Partial regularity of minimizers of quasiconvex integrals. Ann. Inst. Henri Poincaré Anal. Non Linéaire 3 (1986) 185-208. | Numdam | MR | Zbl

[27] M. Guidorzi, A remark on partial regularity of minimizers of quasiconvex integrals of higher order. Rend. Ist. Mat. Univ. Trieste 32 (2000) 1-24. | MR | Zbl

[28] M. Guidorzi and L. Poggiolini, Lower semicontinuity of quasiconvex integrals of higher order. NoDEA 6 (1999) 227-246. | MR | Zbl

[29] M.C. Hong, Some remarks on the minimizers of variational integrals with non standard growth conditions. Boll. Un. Mat. Ital. A 6 (1992) 91-101. | MR | Zbl

[30] J. Kristensen, Lower semicontinuity in Sobolev spaces below the growth exponent of the integrand. Proc. Roy. Soc. Edinburgh Sect. A 127 (1997) 797-817. | MR | Zbl

[31] J. Kristensen and G. Mingione, The singular set of lipschitzian minima of multiple integrals. Arch. Ration. Mech. Anal. 184 (2007) 341-369. | MR | Zbl

[32] M. Kronz, Partial regularity results for minimizers of quasiconvex functionals of higher order. Ann. Inst. Henri Poincaré Anal. Non Linéaire 19 (2002) 81-112. | Numdam | MR | Zbl

[33] P. Marcellini, Approximation of quasiconvex functions and lower semicontinuity of multiple integrals. Manuscr. Math. 51 (1985) 1-28. | MR | Zbl

[34] P. Marcellini, On the definition and the lower semicontinuity of certain quasiconvex integrals. Ann. Inst. Henri Poincaré Anal. Non Linéaire 3 (1986) 391-409. | Numdam | MR | Zbl

[35] P. Marcellini, Un exemple de solution discontinue d'un problème variationnel dans le cas scalaire. Preprint Istituto Matematico U. Dini, Universita' di Firenze (1987/1988), n. 11.

[36] P. Marcellini, Regularity of minimizers of integrals of the calculus of variations with non-standard growth conditions. Arch. Ration. Mech. Anal. 105 (1989) 267-284. | MR | Zbl

[37] P. Marcellini, Regularity and existence of solutions of elliptic equations with p, q-growth conditions. J. Differ. Equ. 90 (1991) 1-30. | MR | Zbl

[38] P. Marcellini, Everywhere regularity for a class of elliptic systems without growth conditions. Ann. Scuola Norm. Sup. Pisa Cl. Sci. IV 23 (1996) 1-25. | Numdam | MR | Zbl

[39] N.G. Meyers, Quasi-convexity and lower semi-continuity of multiple variational integrals of any order. Trans. Am. Math. Soc. 119 (1965) 125-149. | MR | Zbl

[40] C.B. Morrey, Quasi-convexity and the lower semicontinuity of multiple integrals. Pac. J. Math. 2 (1952) 25-53. | MR | Zbl

[41] A. Passarelli Di Napoli and F. Siepe, A regularity result for a class of anisotropic systems. Rend. Ist. Mat. Univ. Trieste 28 (1996) 13-31. | MR | Zbl

[42] S. Schemm and T. Schmidt, Partial regularity of strong local minimizers of quasiconvex integrals with (p, q)-growth. Proc. Roy. Soc. Edinburgh Sect. A 139 (2009) 595-621. | MR | Zbl

[43] T. Schmidt, Regularity of minimizers of W1,p-quasiconvex variational integrals with (p, q)-growth. Calc. Var. Partial Differ. Equ. 32 (2008) 1-24. | MR | Zbl

[44] T. Schmidt, Regularity of relaxed minimizers of quasiconvex variational integrals with (p, q)-growth. Arch. Ration. Mech. Anal. 193 (2009) 311-337. | MR | Zbl

[45] F. Siepe and M. Guidorzi, Partial regularity for quasiconvex integrals of any order. Ric. Mat. 52 (2003) 31-54. | MR | Zbl

Cited by Sources: